MAUDE Adverse Event Report: CODMAN AND SHURTLEFF, INC (MIRAMAR) ASCENT REMODELBALLOON 6X9; CATHETER, INTRAVASCULAR OCCLUDING, TEMPORARY

CODMAN AND SHURTLEFF, INC (MIRAMAR) ASCENT REMODELBALLOON 6X9; CATHETER, INTRAVASCULAR OCCLUDING, TEMPORARY
Catalog Number BRS00060900
Medical Device Problem Code Torn Material (3024)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/17/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Information regarding patient age, gender, weight, race, ethnicity, and medical history were not provided.Initial reporter information such as phone and email address are unknown.[conclusion]: the healthcare professional reported that the ascent remodel balloon catheter 6 x 9 (brs00060900 / lot number not available) became kinked during the procedure.The physician replaced the balloon catheter and the procedure was successfully completed.There was no report of patient injury or complication.Investigation summary: there is a kink in the catheter approximately 95 cm from the proximal end.The outer member of the catheter is split and separated between approximately 94 cm and 95 cm from the proximal end.There are also bends in the catheter approximately 132 cm and 133 cm from the proximal end.Damage at the edges of the outer member where it is split suggests that the outer member tore and pulled away from the support coil.The lot number of the device is unknown.Without the lot number, manufacturing information cannot be reviewed.Investigation conclusion: the complaint that the device is kinked or bent is confirmed.The catheter is kinked and damaged approximately 94 to 95 cm from the proximal end.Bending of the catheter approximately 132 to 133 cm from the proximal end appears to be incidental, and possibly related to coiling the device for return.The outer member of the catheter is split and pulled apart at the principal kink.Damage to the ends of the split suggest that the outer member tore, possibly due to the application of excessive force.The circumstances surrounding the reported event are unknown, so the cause of the damage to the outer member cannot be identified.However, 100% of devices are inspected in-process for obvious damage.In addition, 100% of devices are inspected after hydrophilic coating.After this inspection, the devices are placed in protective packaging hoops.Thus, it is very unlikely that the device left the manufacturing facility with the observed damage.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective/preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
The healthcare professional reported that the ascent remodel balloon catheter 6 x 9 (brs00060900 / lot number not available) became kinked during the procedure.The physician replaced the balloon catheter and the procedure was successfully completed.There was no report of patient injury or complication.

Brand Name
ASCENT REMODELBALLOON 6X9
Common Device Name
CATHETER, INTRAVASCULAR OCCLUDING, TEMPORARY
Manufacturer (Section D)
CODMAN AND SHURTLEFF, INC (MIRAMAR)
3260 executive way
miramar 33025
MDR Report Key7592951
Report Number3008114965-2018-00646
Device Sequence Number2066970
Product Code MJN
UDI-Device Identifier00878528001935
UDI-Public00878528001935
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K103780
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 06/08/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberBRS00060900
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/25/2018
Initial Date Received by Manufacturer 06/08/2018
Initial Report FDA Received Date06/12/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1